Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 7, 2022, 10:49 AM CDT for Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2022, 10:49 AM CDT (15:49 UTC)
- Expired
- Jun 7, 2022, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:00 AM CDT | FLASH FLOOD | 2 Sw Figure Five, AR | FLASH FLOODING ON OLD UNIONTOWN ROAD IN VAN BUREN. WATER COVERING THE ROADWAY. |
| Jun 7, 11:03 AM CDT | FLASH FLOOD | 2 E Fort Smith, AR | WATER COVERING ROADWAY. |
| Jun 7, 11:03 AM CDT | FLASH FLOOD | 3 Wsw Van Buren, AR | STREET FLOODING. |
| Jun 7, 11:16 AM CDT | FLOOD | 3 Nw Rye Hill, AR | WATER COVERING ROADWAY. |
| Jun 7, 11:16 AM CDT | FLASH FLOOD | 2 S Figure Five, AR | FLASH FLOODING WITH 2 INCHES OF WATER COVERING FAYETTEVILLE ROAD. |
| Jun 7, 11:19 AM CDT | FLOOD | 2 W Barling, AR | WATER COVERING ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
382
WGUS54 KTSA 071549
FFWTSA
ARC033-131-OKC135-071900-
/O.NEW.KTSA.FF.W.0024.220607T1549Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1049 AM CDT Tue Jun 7 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northwestern Sebastian County in west central Arkansas...
Eastern Sequoyah County in east central Oklahoma...
* Until 200 PM CDT.
* At 1049 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Smith... Van Buren...
Cedarville... Greenwood...
Alma... Barling...
Muldrow... Roland...
Lavaca... Arkoma...
Bonanza... Gans...
Moffett... Rudy...
Figure Five... Short...
Fort Smith Regional Airport... Jenny Lind...
Brushy... Kibler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
3524 9444 3538 9443 3537 9449 3535 9448
3533 9450 3531 9448 3530 9450 3531 9455
3533 9458 3532 9460 3539 9474
FLASH FLOOD...RADAR INDICATED
$$
RBD2 follow-up statements
800
WGUS74 KTSA 071640
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1140 AM CDT Tue Jun 7 2022
ARC033-131-OKC135-071900-
/O.CON.KTSA.FF.W.0024.000000T0000Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-
1140 AM CDT Tue Jun 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON FOR SOUTHWESTERN CRAWFORD, NORTHWESTERN SEBASTIAN AND
EASTERN SEQUOYAH COUNTIES...
At 1140 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen in the Fort Smith area with rainfall rates around 2
inches an hour. Additional rainfall amounts of 1 to 2 inches are
possible, generally south of Fort Smith. Flash flooding remains
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Smith... Van Buren...
Cedarville... Greenwood...
Alma... Barling...
Muldrow... Roland...
Lavaca... Arkoma...
Bonanza... Gans...
Moffett... Rudy...
Figure Five... Short...
Fort Smith Regional Airport... Jenny Lind...
Brushy... Kibler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
3524 9444 3538 9443 3537 9449 3535 9448
3533 9450 3531 9448 3530 9450 3531 9455
3533 9458 3532 9460 3539 9474
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 2 HOURS
$$
RBD431
WGUS74 KTSA 071851
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
151 PM CDT Tue Jun 7 2022
ARC033-131-OKC135-071901-
/O.EXP.KTSA.FF.W.0024.000000T0000Z-220607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-
151 PM CDT Tue Jun 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 2 PM CDT THIS AFTERNOON FOR
SOUTHWESTERN CRAWFORD, NORTHWESTERN SEBASTIAN AND EASTERN SEQUOYAH
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3564 9475 3564 9421 3523 9415 3522 9440
3524 9444 3538 9443 3537 9449 3535 9448
3533 9450 3531 9448 3530 9450 3531 9455
3533 9458 3532 9460 3539 9474
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 9:14 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 7, 9:14 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 914 AM CDT Tue Jun 7 2022 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 905 AM CDT Tue Jun 7 2022 MCS that was born across west-central Oklahoma earlier this morning is now moving into southeast Oklahoma. These storms are moving into an airmass conducive to supporting strong to severe storms over the next several hours. 70 mph wind gusts will be the most common concern. This especially true across Pushmataha and Choctaw Counties in extreme southeast Oklahoma. Additional scattered thunderstorms will also be possible in the vicinity of an outflow boundary from a decaying MCS that has moved to near a Okmulgee to Tahlequah line. All of this activity is expected to diminish/exit the area by early afternoon. && .LONG TERM... (Tonight through Monday) Issued at 325 AM CDT Tue Jun 7 2022 Yet another MCS is likely to develop tonight and widespread convection is expected across the forecast area from late tonight into Wednesday. How this exactly evolves is uncertain, however should an organized MCS develop then a risk of severe weather would accompany its trek southeastward. Again a corridor of heavier rainfall is possible and may lead to localized flooding concerns. A more notable synoptic wave will accompany the overnight convection with the attendant cold front / outflow pushing south of the region Wednesday night. This will allow a brief lull in precip chances Wednesday night into Thursday. The boundary returns northward an expanding warm sector Thursday ahead of a stronger wave aloft passing late Thursday into Friday. This feature will aid in another MCS moving across the region Thursday night through Friday morning. The associated cold front continues to be shown pushing well south of the local area and marking an end to the recent MCS train. The weekend continues to be shown as likely dry and warm though precip chances Sunday are in question as the warm front lifts northward. This will be a period to monitor. Otherwise ridging aloft builds and hot and humid conditions are likely by early next week. && .AVIATION... (12Z TAFS) Issued at 631 AM CDT Tue Jun 7 2022 The main aviation concern will be convective potential at the southern sites of KMLC and KFSM. Cluster of storms over southwest into south central OK will slide east and may affect those terminals during the morning to midday hours. Inserted TEMPO IFR conditions with the storms. Valley fog that had been affecting some far NW AR sites has since lifted as clouds increase from the west. Activity near KS border is fading and will likely not have much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS potential late night for far NE OK into NW AR. Outside of storm considerations, VFR conditions should prevail. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 85 69 83 64 / 40 70 50 10 FSM 85 71 85 68 / 70 70 70 20 MLC 84 70 85 68 / 90 40 60 30 BVO 85 68 82 62 / 40 70 40 10 FYV 83 66 82 62 / 50 70 70 20 BYV 82 66 81 61 / 40 70 60 10 MKO 82 69 82 66 / 70 70 70 20 MIO 85 67 80 60 / 50 70 40 10 F10 82 69 83 66 / 80 70 60 20 HHW 88 72 88 71 / 90 20 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....07 AVIATION...30
Hazardous weather outlook, Jun 7, 8:10 AM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 810 AM CDT Tue Jun 7 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 810 AM CDT Tue Jun 7 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma into west-central Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A thunderstorm complex is set to move out of south-central Oklahoma and across southeast Oklahoma and parts of west-central Arkansas through early this afternoon. Some of the storms will be capable of producing wind gusts to around 70 mph and quarter size hail. Very heavy rainfall will also be possible that could lead to flooding of low lying areas. Additional storms will develop into a large storm complex across Kansas this evening and spread southeastward into the region after midnight. Overnight storms will continue to pose a risk of severe weather and locally heavy rains. Flooding concerns may increase given the recent rainfall including both flash flooding and main stem river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY...High Wind Potential. EXTENDED DISCUSSION... Widespread thunderstorms are likely to be ongoing Wednesday morning with locally heavy rainfall potential. Storm chances will decrease from Wednesday afternoon through Thursday afternoon. Another thunderstorm complex is forecast to move into portions of eastern Oklahoma and northwest Arkansas Thursday night into Friday. A risk of severe weather and locally heavy rainfall will again accompany these storms. The active weather pattern ends by the weekend with hot and humid conditions returning by early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 8:41 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022
OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...
At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 8:44 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022
OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...
At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Kosoma...
Kellond... Dunbar...
Eubanks... Darwin...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 7, 8:50 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 3 SW MOYERS 34.30N 95.70W
06/07/2022 U0.75 INCH PUSHMATAHA OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Jun 7, 9:50 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
950 AM CDT Tue Jun 7 2022
OKZ049-053-071515-
Choctaw OK-Pushmataha OK-
950 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southeastern
Pushmataha and northeastern Choctaw Counties through 1015 AM CDT...
At 950 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Oleta, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Oleta... Cloudy...
Corinne... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3410 9539 3432 9532 3429 9505 3424 9505
3424 9515 3405 9516
TIME...MOT...LOC 1450Z 280DEG 37KT 3420 9524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 10:15 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT Tue Jun 7 2022
OKZ049-053-071545-
Choctaw OK-Pushmataha OK-
1015 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of southeastern
Pushmataha and eastern Choctaw Counties through 1045 AM CDT...
At 1015 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Cloudy to 9 miles southwest
of Goodland. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Hugo Lake State Park...
Raymond Gary State Park... Oleta...
Cloudy... Grant...
Ord... Corinne...
Fallon... Sobol...
Swink... Frogville...
Apple... Huskey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9555 3393 9556 3433 9531 3428 9505
3424 9505 3424 9515 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 1515Z 289DEG 48KT 3427 9530 3388 9565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:46 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Jun 7, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | Crawford | 24 min |
| Jun 7, 8:35 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 3 hr |
| Jun 7, 8:41 AM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Jun 7, 8:44 AM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jun 7, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
| Jun 7, 9:50 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Jun 7, 10:15 AM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.